Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 192, NWS Huntsville, AL

September 15, 2005Franklin County, Lincoln County, Tennessee

NWS Huntsville, AL issued this severe thunderstorm warning at Sep 15, 2005, 4:31 PM CDT for Franklin County, Lincoln County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 15, 2005, 4:31 PM CDT (21:31 UTC)
Expired
Sep 15, 2005, 5:15 PM CDT
In force
44 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Franklin County, TN, Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 34 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:03 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Sep 15, 2:03 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
203 PM CDT THU SEP 15 2005

.DISCUSSION...
5H TROF OVER ERN KANSAS WITH SFC LOW OVER WRN MO. CDFNT EXTENDS FROM
WRN OK THRU NRN MO.  DEWPOINTS ACROSS THE CWA ARE IN THE LOWER
70S. RADAR SHOWING SCT SHRA WITH A FEW LIGHTNING STRIKES OVER MOST
OF THE CWA. TEMPS ARE MAINLY IN THE UPPER 80S TO ARND 90.

FOR SHORT TERM FCST WENT WITH NAM...THUS CDFNT DUE TO ENTER WRN
ZONES ARND 14Z FRIDAY AND THRU THE CWA BY 20Z. 8H WINDS NEVER OPEN UP
THE GULF SO NOT LOT OF DEEP MOISTURE TO WORK WITH TONIGHT AND FRIDAY.
OVERALL...DOES NOT LOOK LIKE A WIDESPREAD RAIN EVENT...BUT CANT
RULE OUT WHERE IT DOES RAIN...COULD SEE ARND ONE INCH AMOUNTS IN
STRONGER STORMS DUE TO PWS ARND 2 INCHES. FOR TEMPS WENT WITH A
BLEND OF MOS VALUES.

AFTER FRONT MOVES THRU CWA BY FRIDAY AFTN...LOOKS LIKE QUICK
CLEARING AS HIGH PRESSURE BUILDS IN. REST OF FCST LOOKS DRY...COULD
BE A FLY IN THE OINTMENT DURING THE WEDNESDAY/THURSDAY TIMEFRAME
AS CWA IN NW FLOW AND GFS SHOWS A DISTURBANCE SLIDING INTO THE TN
VALLEY. THINKING THAT MOISTURE WILL STILL BE LIMITED SO ATTM WILL
NOT MENTION ANY PCPN.

BOTTOM LINE...SCT SHRA/TSRA TONIGHT THRU EARLY FRIDAY AFTN...THEN A
LITTLE COOLER/DRIER AIR BEHIND FRONT FOR THE WEEKEND AND MOST OF
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    68  85  60  84 /  40  50  10   0
SHOALS        69  85  59  84 /  40  50  10   0
CULLMAN       70  86  60  84 /  40  50  10   0
FAYETTEVILLE  68  86  59  83 /  40  50  10   0
FORT PAYNE    68  85  60  82 /  40  50  10   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

07
Hazardous weather outlook, Sep 15, 12:45 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CDT THU SEP 15 2005

ALZ001>010-016-TNZ076-096-097-161000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1245 PM CDT THU SEP 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(THROUGH TONIGHT)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
TENNESSEE VALLEY THROUGH THE AFTERNOON AND EVENING HOURS.  A FEW
STRONGER STORMS CONTAINING GUSTY WINDS...BRIEF HEAVY RAINFALL AND
SMALL HAIL WILL BE POSSIBLE DURING THIS TIME.  AN ISOLATED STORM
THAT BRIEFLY APPROACHES SEVERE LIMITS CANNOT BE RULED...ESPECIALLY
WEST OF I-65.

BY TONIGHT...A COLD FRONT WILL APPROACH THE AREA...BRINGING THE
POTENTIAL FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR
LATE TONIGHT THROUGH THE MORNING HOURS ON FRIDAY.  ONCE AGAIN...
GUSTY WINDS...BRIEF HEAVY RAINFALL AND SMALL HAIL WILL BE POSSIBLE
WITH ANY STRONGER STORMS THAT MAY DEVELOP.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

ANY LINGERING SHOWERS AND THUNDERSTORMS WILL DIMINISH AND MOVE EAST
OF THE AREA BY FRIDAY MORNING...AS THE COLD FRONT PASSES THROUGH THE
AREA.

HIGH PRESSURE WILL BUILD ACROSS THE AREA...BRINGING ANOTHER
EXTENDED PERIOD OF DRY WEATHER FOR NEXT WEEKEND...AND INTO EARLY
NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED THROUGH THE PERIOD.

10

In the hours before

Special weather statement, Sep 15, 4:19 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
419 PM CDT THU SEP 15 2005

ALZ006-TNZ076-096-097-152200-
FRANKLIN-LINCOLN-MADISON-MOORE-
419 PM CDT THU SEP 15 2005

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...LINCOLN...MADISON AND
MOORE COUNTIES UNTIL 500 PM CDT...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
HAZEL GREEN TO TULLAHOMA...MOVING NORTHEAST AT 20 MPH.

GUSTY WINDS OF 40 TO 50 MPH AND HEAVY DOWNPOURS OF 1/2 TO 1 INCH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CRYSTAL SPRINGS.
  PLEVNA.
  HURDLOW.
  FLINTVILLE.
  HUNTLAND.
  ESTILL SPRINGS.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SCHAUB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 5:13 PM CDTSevere Thunderstorm WarningHUNFranklin32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.